Treatment of clozapine-induced tachycardia with propranolol complicated by psoriasis
Tijdschrift voor Psychiatrie , Volume 54 - Issue 3 p. 285- 289
A 25-year-old male developed sinus tachycardia after given clozapine for treatment-resistant psychosis in schizophrenia. The tachycardia was treated successfully with propranolol for several weeks. The patient developed skin eruptions, later diagnosed as psoriasis. Propranolol is known to be capable of causing, evoking or aggravating psoriasis. Several other drugs commonly used in psychiatric practice are also known to cause psoriasis. Doctors need to be aware to the possible side-effects of such drugs because they canjeopardise the patient's wellbeing and reduce the efficacy of psychiatric treatment.
|Beta-antagonists, Clozapine, Psoriasis, Tachycardia|
|Tijdschrift voor Psychiatrie|
Van Dam, D, Bosch, T.M, Mookhoek, E.J, & Hovens, H.J.E. (2012). Treatment of clozapine-induced tachycardia with propranolol complicated by psoriasis. Tijdschrift voor Psychiatrie, 54(3), 285–289. Retrieved from http://hdl.handle.net/1765/82814